WEEK 9 PHARM QUIZ.docx - Question 1 1 out of 1 points Intravenous carmustine has been prescribed for a patient with cancer The nurse should help relieve

WEEK 9 PHARM QUIZ.docx - Question 1 1 out of 1 points...

This preview shows page 1 - 3 out of 9 pages.

Question 1 1 out of 1 points Intravenous carmustine has been prescribed for a patient with cancer. The nurse should help relieve the discomfort of pain and burning during the infusion by Response Feedback: The nurse can relieve the discomfort of infusion by slowing the infusion, increasing the volume used for dilution, and increasing the total volume of the primary IV infusion. Giving 2 units of bleomycin before administering carmustine would not help relieve discomfort. Question 2 1 out of 1 points A nurse is administering rituximab to a patient via the IV route. The nurse will set the IV pump at 50 mg/hour for the first half hour of the initial infusion. If there are not apparent reactions after 30 minutes of the infusion, the nurse will increase the dosage every 30 minutes by 50 mg/hour until the maximum infusion rate reaches which of the following? Response Feedback: Infusion-related effects occur in 80% of patients within 30 minutes to 2 hours after the first rituximab infusion, but the severity of most reactions dissipates when the infusion rate is slowed or interrupted. Reactions may be related to dose, so it is advisable not to exceed the maximum infusion rate of 400 mg/hour. Question 3 1 out of 1 points A patient has completed 4 weeks of treatment with epoetin alfa. Which of the following assessment findings would most strongly indicate that treatment has been effective? Response Feedback: The most clinically significant indicator of the effectiveness of treatment with EPO is the patient's hemoglobin level. Respiratory status, peripheral circulation, and leukocyte levels are relevant to the patient's overall health status, but these do not directly suggest the success of failure of EPO treatment. Question 4 1 out of 1 points A patient receiving high-dose cisplatin therapy exhibits symptoms of hypomagnesemia. Which of the following should the nurse suggest to help offset the magnesium losses from the cisplatin therapy? Response Feedback: Patients with hypomagnesemia, or low magnesium levels, should increase their dietary intake of magnesium. Dark chocolate is high in magnesium and will help offset losses from the cisplatin therapy. Calcium and magnesium compete to gain entrance into the intestines, so calcium-rich foods should be limited. Consumption of potassium- rich foods would have no effect on the patient's magnesium levels. The incidence of hemorrhagic cystitis can be reduced by a vigorous
Image of page 1
hydration regimen of at least 2 to 3 liters of fluid a day, but this would not help control symptoms of hypomagnesemia. Question 5 1 out of 1 points Which of the following patients will be at the greatest risk for anemia and would be the most likely candidate for epoetin alfa therapy?
Image of page 2
Image of page 3

You've reached the end of your free preview.

Want to read all 9 pages?

  • Fall '13
  • Chemotherapy, Leukemia, epoetin alfa

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture